Infinite asymptotic games
Annales de l'Institut Fourier, Volume 59 (2009) no. 4, p. 1359-1384

We study infinite asymptotic games in Banach spaces with a finite-dimensional decomposition (F.D.D.) and prove that analytic games are determined by characterising precisely the conditions for the players to have winning strategies. These results are applied to characterise spaces embeddable into p sums of finite dimensional spaces, extending results of Odell and Schlumprecht, and to study various notions of homogeneity of bases and Banach spaces. The results are related to questions of rapidity of subsequence extraction from normalised weakly null sequences.

Nous étudions les jeux asymptotiques infinis dans les espaces de Banach admettant une décomposition en somme de sous-espaces de dimension finie (FDD). Nous montrons que les jeux analytiques sont déterminés en caractérisant précisément les conditions pour les deux joueurs d’avoir une stratégie gagnante.

Ces résultats servent à caractériser les espaces réflexifs qui se plongent dans une somme p d’espaces de dimension finie, étendant ainsi des résultats d’Odell et Schlumprecht. Ils servent également à étudier les différentes notions d’homogénéité de bases et d’espaces de Banach. Nos résultats sont liés à des questions sur la vitesse d’extraction de sous-suites d’une suite normalisée faiblement nulle.

DOI : https://doi.org/10.5802/aif.2467
Classification:  46B03,  03E15
Keywords: Infinite asymptotic games, extraction of subsequences, weakly null trees
@article{AIF_2009__59_4_1359_0,
     author = {Rosendal, Christian},
     title = {Infinite asymptotic games},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {59},
     number = {4},
     year = {2009},
     pages = {1359-1384},
     doi = {10.5802/aif.2467},
     mrnumber = {2566964},
     zbl = {1187.46006},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2009__59_4_1359_0}
}
Rosendal, Christian. Infinite asymptotic games. Annales de l'Institut Fourier, Volume 59 (2009) no. 4, pp. 1359-1384. doi : 10.5802/aif.2467. http://www.numdam.org/item/AIF_2009__59_4_1359_0/

[1] Albiac, F.; Kalton, N. J. Topics in Banach space theory, Springer, New York, Graduate Texts in Mathematics, Tome 233 (2006) | MR 2192298 | Zbl 1094.46002

[2] Bagaria, J.; López-Abad, J. Weakly Ramsey sets in Banach spaces, Adv. Math., Tome 160 (2001) no. 2, pp. 33-174 | Article | MR 1839387 | Zbl 0987.46014

[3] Dutta, S.; Fonf, V. On tree characterizations of G δ -embeddings and some Banach spaces, Israel J. Math., Tome 167 (2008), pp. 27-48 | Article | MR 2448016 | Zbl pre05508699

[4] Ferenczi, V.; Pelczar, A. M.; Rosendal, C. On a question of Haskell P. Rosenthal concerning a characterization of c 0 and l p , Bull. London Math. Soc., Tome 36 (2004) no. 3, pp. 96-406 | Article | MR 2038727 | Zbl 1067.46010

[5] Ferenczi, V.; Rosendal, C. Banach spaces without minimal subspaces (to apear in Journal of Funtional Analysis)

[6] Ferenczi, V.; Rosendal, C. Ergodic Banach spaces, Adv. Math., Tome 195 (2005) no. 1, pp. 59-282 | Article | MR 2145797 | Zbl 1082.46009

[7] Gowers, W. T. An infinite Ramsey theorem and some Banach-space dichotomies, Ann. of Math. (2), Tome 156 (2002) no. 3, pp. 97-833 | Article | MR 1954235 | Zbl 1030.46005

[8] Gowers, W. T.; Maurey, B. The unconditional basic sequence problem, J. Amer. Math. Soc., Tome 6 (1993) no. 4, pp. 51-874 | Article | MR 1201238 | Zbl 0827.46008

[9] Johnson, W.B.; Rosenthal, H.P.; Zippin, M. On bases, finite dimensional decompositions and weaker structures in Banach spaces, Israel J. Math., Tome 9 (1971), pp. 488-506 | Article | MR 280983 | Zbl 0217.16103

[10] Kalton, N. J. On subspaces of c 0 and extensions of operators into C(K)- spaces, Q. J. Math., Tome 52 (2001), pp. 312-328 | Article | MR 1865904 | Zbl 1016.46012

[11] Kechris, A. S. Classical descriptive set theory, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 156 (1995) | MR 1321597 | Zbl 0819.04002

[12] Martin, D. A. A simple proof that determinacy implies Lebesgue measurability, Rend. Sem. Mat. Univ. Politec. Torino, Tome 61 (2003) no. 4, pp. 393-397 ((2004)) | MR 2040199 | Zbl 1072.03034

[13] Maurey, B.; Milman, V. D.; Tomczak-Jaegermann, N. Asymptotic infinite-dimensional theory of Banach spaces, Geometric aspects of functional analysis (Israel, 1992–1994), Birkhäuser, Basel (Oper. Theory Adv. Appl.) Tome 77 (1995), pp. 149-175 | MR 1353458 | Zbl 0872.46013

[14] Odell, E.; Schlumprecht, Th. Trees and branches in Banach spaces, Trans. Amer. Math. Soc., Tome 354 (2002) no. 10, pp. 4085-4108 | Article | MR 1926866 | Zbl 1023.46014

[15] Odell, E.; Schlumprecht, Th. Embedding into Banach spaces with finite dimensional decompositions, Rev. R. Acad. Cien Serie A Mat., Tome 100 (2006) no. 2, pp. 1-28 | MR 2267413 | Zbl 1118.46018

[16] Odell, E.; Sclumprecht, Th.; Zsák, A. On the structure of asymptotic p spaces, Q. J. Math., Tome 59 (2008) no. 1, pp. 85-122 | Article | MR 2392502 | Zbl 1156.46013

[17] Rosendal, C. An exact Ramsey principle for block sequences (to appear in Collectanea Mathematica)